Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada Reyataz Norvir
Jul 18, 2011

Hi! Im 21 and been HIV+ for about three years.

I just recently started back on my three pill regemin after taking a recommended break from my doctor for a year.

Everything been going standard until i lost insurance coverage and i been working towards getting treatment another way.

For the past month, i been taking my left over pills but ran out of Novir. I been taking the Truvada and Reyataz but I am afraid whether it is working for my body? What may happen for my viral load?

Response from Dr. Young

Hello and thanks for your post.

Taking only Truvada (tenofovir/FTC) and Reyataz (atazanavir) without the boosting Norvir (ritonavir) is not recommended, as the tenofovir component of Truvada has a negative drug interaction with atazanavir (lowers levels to unacceptable levels).

I'd definitely suggest talking with your doctor about possible solutions- these could include exploration of your eligibility for patient assistance programs for all three medications, but especially ritonavir, asking if there are community drug banks or a switch to an alternative NRTI combination (ie., Epzicom) that could be dosed with Reyataz without Norvir, or a complete interruption of HIV medications until your access issue is resolved.

For now, I'd definitely want to know your HIV viral load; advise strongly to take your medications with food (and avoid antacids; factors that can further lower Reyataz levels). Speak to your healthcare provider about your situation and solutions that might work for you.

Hope that helps. Be well, BY



Previous
RIFAFOUR TREATMENT FOR TB
Next
About to start HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement